Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Feb 15, 2021, 12:41 PM CST for Okaloosa County, Florida. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 15, 2021, 12:41 PM CST (18:41 UTC)
- Expired
- Feb 15, 2021, 1:30 PM CST
- In force
- 49 min
- Issued by
- NWS Mobile, AL
County Okaloosa County, FL
The radar
The Eglin Afb radar (KEVX), 78 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.7 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 468 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 252 m²/s²
- 0-3 km storm-relative helicity
- 303 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
531
WWUS84 KMOB 151841
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
1241 PM CST Mon Feb 15 2021
FLZ203>206-151930-
Okaloosa Inland FL-Okaloosa Coastal FL-Santa Rosa Coastal FL-
Santa Rosa Inland FL-
1241 PM CST Mon Feb 15 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHERN OKALOOSA AND SOUTHEASTERN SANTA ROSA COUNTIES
UNTIL 130 PM CST...
At 1240 PM CST, the strong thunderstorms were located along a line
extending from 4 miles northeast of Navarre to 23 miles south of
Navarre Beach, and moving northeast at 55 mph.
Half inch hail and wind gusts of 40 to 50 mph will be possible with
these storms.
Locations impacted include...
Wright, Fort Walton Beach, Niceville, Destin, Eglin AFB, Valparaiso,
Mary Esther, Ocean City, Lake Lorraine, Navarre, Shalimar, Cinco
Bayou and Navarre Beach.
A Tornado Watch remains in effect until 600 PM CST for northwestern
Florida.
LAT...LON 3039 8687 3039 8686 3041 8666 3041 8678
3040 8679 3040 8691 3044 8692 3044 8688
3045 8692 3050 8692 3059 8639 3045 8639
3045 8642 3040 8642 3040 8639 3038 8640
3040 8667 3037 8691 3038 8690
TIME...MOT...LOC 1840Z 232DEG 46KT 3047 8687 3005 8683
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Feb 15, 12:11 PM CST, 30 minutes earlier.
Area forecast discussion, Feb 15, 12:11 PM CST, 30 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1211 PM CST Mon Feb 15 2021
.NEAR TERM /Now Through Tuesday/...No updates planned at this
time. The 32F surface isotherm has moved into our southeast
Mississippi counties at this time and will be moving into our
northwest Alabama counties soon. Potential for freezing rain is
increasing along and west of a general line from Butler AL to
Waynesboro MS to near Wiggins MS. There have been some reports of
very slight icing and some sleet pellets from that area. We still
expect heavier precipitation will be moving out of these areas by
mid afternoon, so new accrual of any icing should be ending by
that time, but any ice already accumulated will remain, and water
on surfaces that are currently above freezing could flash freeze
as very cold, sub-freezing air moves in from the west. This issue
with black ice will be a problem further east, over most of the
forecast area, tonight as sub-freezing temperatures overspread
the entire area. Initial thinking is that we will be expanding
both the Wind Chill Advisory and the hard Freeze Advisory for
tonight a little further east and south, as well as start it a few
hours earlier. In addition, to the winter threat, a severe
thunderstorm threat will exist this afternoon for the western
Florida panhandle and up into parts of south central Alabama
(mainly Covington county area). A Tornado Watch has just been
issued for Okaloosa and Santa Rosa counties of FL and Covington
county of AL until 6 PM. /12
&&
.AVIATION...
18Z issuance...LIFR to VLIFR CIGs and VISBYs will continue in
rain areas late this morning and through mid afternoon. Rains will
be ending over western areas by late this afternoon with VISBY's
becoming MVFR or greater, but CIGS likely remaining IFR. Freezing
rain will be a possibility, primarily over southeast MS counties
before the rain moves out. Over the southeastern portions of the
forecast area (primarily the Florida panhandle and Covington
county area of AL, strong convection will be likely this afternoon
in advance of a surface low pressure area that will be moving
onshore later today. VISBYS and CIGS here too will be in the
IFR/LIFR range near the heavier storms this afternoon. VISBY and
CIGS gradually improve from west to east across the area late this
afternoon and this evening, with VFR surface VISBYS likely by
this evening, with CIGS gradually rising from IFR/MVFR to VFR
overnight. Strong northwesterly surface winds are expected through
most of the period. /12
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Hard Freeze Warning from 10 PM this evening to 9 AM CST Tuesday
for ALZ051>055-261>263.
Winter Weather Advisory until 3 PM CST this afternoon for
ALZ051>053.
Wind Chill Advisory from 10 PM this evening to 9 AM CST Tuesday
for ALZ051>055-261>263.
FL...None.
MS...Hard Freeze Warning from 10 PM this evening to 9 AM CST Tuesday
for MSZ067-075-076-078-079.
Winter Weather Advisory until 3 PM CST this afternoon for MSZ067-
075-076-078-079.
Wind Chill Advisory from 10 PM this evening to 9 AM CST Tuesday
for MSZ067-075-076-078-079.
GM...Small Craft Advisory until 9 AM CST Tuesday for GMZ650-655-670-
675.
Dense Fog Advisory until 3 PM CST this afternoon for GMZ630>632.
Small Craft Advisory until 6 PM CST this evening for GMZ631-632.
&&
This product is also available on the web at:
http://weather.gov/mobIn the hours before
Special weather statement, Feb 15, 12:41 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
1241 PM CST Mon Feb 15 2021
FLZ203>206-151930-
Okaloosa Inland FL-Okaloosa Coastal FL-Santa Rosa Coastal FL-
Santa Rosa Inland FL-
1241 PM CST Mon Feb 15 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHERN OKALOOSA AND SOUTHEASTERN SANTA ROSA COUNTIES
UNTIL 130 PM CST...
At 1240 PM CST, the strong thunderstorms were located along a line
extending from 4 miles northeast of Navarre to 23 miles south of
Navarre Beach, and moving northeast at 55 mph.
Half inch hail and wind gusts of 40 to 50 mph will be possible with
these storms.
Locations impacted include...
Wright, Fort Walton Beach, Niceville, Destin, Eglin AFB, Valparaiso,
Mary Esther, Ocean City, Lake Lorraine, Navarre, Shalimar, Cinco
Bayou and Navarre Beach.
A Tornado Watch remains in effect until 600 PM CST for northwestern
Florida.
LAT...LON 3039 8687 3039 8686 3041 8666 3041 8678
3040 8679 3040 8691 3044 8692 3044 8688
3045 8692 3050 8692 3059 8639 3045 8639
3045 8642 3040 8642 3040 8639 3038 8640
3040 8667 3037 8691 3038 8690
TIME...MOT...LOC 1840Z 232DEG 46KT 3047 8687 3005 8683The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 8:52 PM CST | Hard Freeze Warning | MOB | Baldwin, Butler, Choctaw, Clarke, Conecuh, Crenshaw and 5 more | 36 hr |
| Feb 14, 9:07 PM CST | Wind Chill Advisory | MOB | Baldwin, Butler, Choctaw, Clarke, Conecuh, Covington and 6 more | 36 hr |
| Feb 15, 7:24 AM CST | Marine Dense Fog Advisory | MOB | 8 hr | |
| Feb 15, 10:30 AM CST | Special Marine Warning | MOB | 90 min | |
| Feb 15, 11:40 AM CST | Special Marine Warning | MOB | 65 min | |
| Feb 15, 12:39 PM CST | Special Marine Warning | MOB | 66 min | |
| Feb 15, 12:53 PM CST | Special Weather Statement | MOB | Butler | 52 min |
| Feb 15, 1:37 PM CST | Special Weather Statement | MOB | Covington | 23 min |
| Feb 15, 12:55 PM CST | Severe Thunderstorm Warning | MOB | Okaloosa | 36 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.